MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 2201 2K 2.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 2201 2K 2.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-2201-5
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 10 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20nxac014 indicated that (b)(4) cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20nxac014 met release specifications.As of 11/20/2020, no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots: 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed, and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot#: 20nxac014 did not meet release specifications, and the allegation conductivity low was confirmed.In conclusion, 20nxac014 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description
A hemodialysis (hd) clinic biomedical technician (biomed) reported to fresenius customer service that a lot of naturalyte had low conductivity values.Upon follow up, the biomed reported that during patient use, the conductivity was at 12.7 ms/cm.The theoretical conductivity parameter on the machine was not reported.Per the biomed, they switched to naturalyte lot#: 19ntac083 in the middle of treatment.The patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported event.Per the biomed, 8 cases of the product are affected.The biomed reported that there was no service to the machines, and that they use bicarbonate naturalyte 4000rx12, lot 20ltbc001.A return goods authorization (rga) was issued to the clinic for product return.

Brand Name
NATURALYTE 2201 2K 2.0CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10932816
Report Number3005162618-2020-00174
Device Sequence Number11559819
Product Code KPO
UDI-Device Identifier00840861101672
UDI-Public00840861101672
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number08-2201-5
Device Catalogue Number08-2201-5
Device Lot Number20NXAC014
Was Device Available for Evaluation? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1